Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 43, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Oct 27, 2005, 7:55 PM CDT for Brooks County, Kenedy County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2005, 7:55 PM CDT (00:55 UTC)
- Expired
- Oct 27, 2005, 8:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Brooks County, TX, Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 280056 SVRBRO TXC047-261-280145- /O.NEW.KBRO.SV.W.0043.051028T0055Z-051028T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 755 PM CDT THU OCT 27 2005 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BROOKS COUNTY IN DEEP SOUTH TEXAS KENEDY COUNTY IN DEEP SOUTH TEXAS * UNTIL 845 PM CDT * AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF BORDER PATROL...OR ABOUT 13 MILES SOUTHWEST OF SARITA...AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BORDER PATROL BY 805 PM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2718 9784 2705 9804 2662 9773 2677 9750 $$ CASTILLO
1 follow-up statement
000 WWUS54 KBRO 280132 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 831 PM CDT THU OCT 27 2005 TXC047-261-280145- /O.CON.KBRO.SV.W.0043.000000T0000Z-051028T0145Z/ BROOKS TX-KENEDY TX- 831 PM CDT THU OCT 27 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM CDT FOR KENEDY AND EAST CENTRAL BROOKS COUNTIES... AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF THE SARITA BORDER PATROL CHECK POINT...OR ABOUT 21 MILES SOUTH OF SARITA...MOVING SOUTHEAST AT 20 MPH. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 2718 9784 2705 9804 2662 9773 2677 9750 $$ CASTILLO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 7:40 PM CDT, 15 minutes earlier.
Area forecast discussion, Oct 27, 7:40 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 740 PM CDT THU OCT 27 2005 .DISCUSSION...TOR ISSUED FOR NRN BROOKS/KENEDY ATTM...AS TORNADIC TSTM WITH HISTORY OF DAMAGE OVR ADJ CRP CWA MVS SE AT 25 KTS OVR FALFURRIAS AND ADJ KENEDY COUNTY. MARBLE SIZE HAIL REPORTED RECENTLY JUST EAST OF FALFURRIAS AND POWER LINES REPORTED DOWN OVR DUVAL AND WEBB COUNTIES...JUST NORTH OF BROOKS. UPDATED ZNS EARLIER TO REFLECT CURRENT CONVECTIVE TRENDS. && .PREV DISCUSSION...A HIGH PRESSURE RIDGE WILL CONTINUE TO PRODUCE LIGHT SOUTHEAST TO EASTERLY WINDS OVER THE CWA TONIGHT. WINDS WILL GRADUALLY BECOME EAST TO NORTHEAST FRIDAY AND SATURDAY. RAIN CHANCES AND MOSTLY CLOUDY TO PARTLY CLOUDY SKIES WILL CONTINUE ACROSS THE RIO GRANDE VALLEY THROUGH FRIDAY. DRIER CONDITIONS WILL PREVAIL ACROSS THE RIO GRANDE VALLEY OVER THE WEEKEND AND MONDAY WITH NEAR NORMAL TEMPERATURES. RAIN CHANCES WILL INCREASE MONDAY AND CONTINUE ACROSS THE AREA THROUGH TUESDAY MORNING AS A COLD FRONT MOVES THROUGH DEEP SOUTH TEXAS. TEMPERATURES WILL DECREASE TO SLIGHTLY BELOW NORMAL VALUES AND WINDS WILL SHIFT TO THE NORTH AND NORTHEAST ONCE THE FRONT PASSES THROUGH THE AREA. && .MARINE...AT 7PM BUOY020 REPORTED EAST-NORTHEAST WINDS AT 23 GUSTING TO 29 KNOTS AND SEAS OF 8 FEET...AS SVR TORNADIC TSTMS COLLAPSE OVR KENEDY COUNTY. MWS ISSUED FOR GUSTY WINDS UP TO 35 KNOTS...LOCALLY HIGHER WAVES...LIGHTNING STRIKES...AND HEAVY DOWNPOURS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THIS STORM PASSES BY LATE THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS SHOULD CONTINUE THROUGH FRIDAY...WITH LESS INTENSITY EXPECTED. MOISTURE WILL DECREASE ONCE AGAIN BY THE WEEKEND AS A COASTAL TROUGH OF LOW PRESSURE MOVES EAST OVER THE GULF. && .AVIATION...SVR TSTMS CONFINED TO NRN BROOKS AND KENEDY COUNTY. XPCT TEMPO MVFR CIGS AND VSBYS DUE TO SHOWERS AND THUNDERSTORMS FOR THE NEXT 24 HOURS OVER SRN AERODROMES OF THE RGV. MODERATE EAST TO SOUTHEAST WINDS WILL PREVAIL THROUGH FRIDAY...EXCEPT VRB25G35KTS NEAR STRONG CONVECTION. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 68 80 67 83 70 / 20 20 00 00 00 BROWNSVILLE 65 81 64 81 69 / 20 20 00 00 00 HARLINGEN 66 82 63 84 67 / 20 20 00 00 00 MCALLEN 67 81 65 81 68 / 20 20 00 00 00 RIO GRANDE CITY 66 82 64 82 66 / 20 20 00 00 00 SOUTH PADRE ISLAND 70 78 70 80 72 / 20 20 00 00 00 && .BRO WATCHES/WARNINGS/ADVISORIES...SCA FOR GMZ150-155-170-175. && SYNOPTIC/GRIDS...PHILO/SPEECE MARINE/AVIATION...61 MESO...CAMPBELL
Hazardous weather outlook, Oct 27, 6:26 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 626 PM CDT THU OCT 27 2005 TXZ248>257-281100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 626 PM CDT THU OCT 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REMAINDER OF TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR BROOKS AND KENEDY COUNTIES THIS EVENING DUE TO THUNDERSTORMS MOVING SOUTHEAST OUT OF DUVAL AND JIM WELLS COUNTIES. THESE STORMS WILL LIKELY PRODUCE LARGE HAIL... DAMAGING THUNDERSTORM WINDS AND POSSIBLE TORNADOES THROUGH 9 PM THIS EVENING FOR THESE TWO COUNTIES. OTHERWISE...GUSTY WINDS NEAR 32 KNOTS HAVE BEEN REPORTED OVER THE LAGUNA MADRE...FROM OUTFLOW BOUNDARIES EJECTED BY EARLIER CONVECTION. WINDS WILL SUBSIDE AFTER SUNSET. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH FRIDAY MORNING FOR THE OFFSHORE WATERS. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH MID EVENING ALONG THE RIO GRANDE RIVER...MAINLY CONFINED TO STARR COUNTY. THE MAJORITY OF THE AGGRESSIVE CONVECTION HAS MOVED SOUTH INTO ADJACENT MEXICO. ONLY ISOLATED SHOWERS ARE EXPECTED EARLY FRIDAY MORNING. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ENTIRE COASTAL WATERS FRIDAY MORNING. A SMALL CRAFT ADVISORY MAY BE NEEDED EARLY NEXT WEEK AS A COLD FRONT MOVES INTO DEEP SOUTH TEXAS MONDAY NIGHT. SHOWER AND THUNDERSTORMS WILL BE POSSIBLE AT THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED FOR BROOKS AND KENEDY COUNTIES THIS EVENING. PHILO/SPEECE
In the hours before
Special weather statement, Oct 27, 2:00 PM CDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 200 PM CDT THU OCT 27 2005 TXZ248>257-272200- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 200 PM CDT THU SEP 1 2005 ...STRONG THUNDERSTORMS MOVING ACROSS PORTIONS OF DEEP SOUTH TEXAS TODAY... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER PORTIONS OF THE COASTAL COUNTIES OF DEEP SOUTH TEXAS. THESE THUNDERSTORMS HAVE A HISTORY OF VERY HEAVY RAINS...GUSTY WINDS AND FREQUENT LIGHTNING. THESE THUNDERSTORMS ARE MOVING RAPIDLY MOVING SOUTHEAST AND COULD REACH SOUTHERN CAMERON COUNTY WITHIN THE NEXT 2 HOURS. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/BRO. 65
Local storm report, Oct 27, 7:39 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
739 PM CDT THU OCT 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 4 E FALFURRIAS 27.22N 98.08W
10/27/2005 0.50 INCH BROOKS TX PUBLIC
0734 PM TSTM WND GST 5 SE FALFURRIAS 27.17N 98.09W
10/27/2005 60 MPH BROOKS TX PUBLIC
&&
CAMPBELLThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 7:23 PM CDT | Tornado Warning | BRO | Brooks, Kenedy | 37 min |
| Oct 27, 8:40 PM CDT | Tornado Warning | BRO | Kenedy | 35 min |
| Oct 27, 8:43 PM CDT | Special Marine Warning | BRO | 92 min | |
| Oct 27, 9:16 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 44 min |
| Oct 27, 10:15 PM CDT | Special Marine Warning | BRO | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.